Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 206, NWS Birmingham, AL

July 2, 2012Calhoun County, Etowah County, St. Clair County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 2, 2012, 6:00 AM CDT for Calhoun County, Etowah County, St. Clair County, Alabama. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2012, 6:00 AM CDT (11:00 UTC)
Expired
Jul 2, 2012, 6:30 AM CDT
In force
30 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Etowah County, AL, St. Clair County, AL

The radar

The Birmingham radar (KBMX), 102 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 6:29 AM CDTTSTM WND DMG3 Sw Ohatchee, ALTREES DOWN ON LOST CREEK ROAD NEAR THE CALHOUN AND ST CLAIR COUNTY LINE. TIME OF EVENT BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2609 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WUUS54 KBMX 021100
SVRBMX
ALC015-055-115-021130-
/O.NEW.KBMX.SV.W.0206.120702T1100Z-120702T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CDT MON JUL 2 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  EXTREME SOUTH CENTRAL ETOWAH COUNTY IN NORTHEAST ALABAMA...
  EAST CENTRAL ST. CLAIR COUNTY IN ALABAMA...

* UNTIL 630 AM CDT

* AT 600 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR RAGLAND...
  OR 11 MILES SOUTHWEST OF RAINBOW CITY...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OHATCHEE AND NEELY HENRY DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3374 8597 3376 8623 3387 8623 3389 8609
      3389 8606 3390 8603 3390 8602 3390 8601
      3390 8600 3391 8599 3392 8597 3389 8597
TIME...MOT...LOC 1100Z 264DEG 8KT 3381 8613

$$

16
2 follow-up statements
906 
WWUS54 KBMX 021114
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 AM CDT MON JUL 2 2012

ALC015-055-115-021130-
/O.CON.KBMX.SV.W.0206.000000T0000Z-120702T1130Z/
CALHOUN AL-ETOWAH AL-ST. CLAIR AL-
614 AM CDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ST. CLAIR...SOUTH CENTRAL ETOWAH AND WEST CENTRAL CALHOUN COUNTIES
UNTIL 630 AM CDT...

AT 610 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
WEST OF OHATCHEE...OR 10 MILES SOUTH OF RAINBOW CITY...MOVING EAST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  OHATCHEE AND NEELY HENRY DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3374 8597 3377 8619 3386 8621 3389 8609
      3389 8606 3390 8603 3390 8602 3390 8601
      3390 8600 3391 8599 3392 8597 3389 8597
TIME...MOT...LOC 1114Z 264DEG 8KT 3381 8610

$$
604 
WWUS54 KBMX 021128
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 AM CDT MON JUL 2 2012

ALC015-055-115-021138-
/O.EXP.KBMX.SV.W.0206.000000T0000Z-120702T1130Z/
CALHOUN AL-ETOWAH AL-ST. CLAIR AL-
628 AM CDT MON JUL 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. CLAIR...SOUTH
CENTRAL ETOWAH AND WEST CENTRAL CALHOUN COUNTIES WILL EXPIRE AT 630
AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3374 8597 3377 8619 3386 8621 3389 8609
      3389 8606 3390 8603 3390 8602 3390 8601
      3390 8600 3391 8599 3392 8597 3389 8597
TIME...MOT...LOC 1128Z 264DEG 8KT 3381 8606

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:36 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 2, 3:36 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 AM CDT MON JUL 2 2012

.DISCUSSION...

ON GOING CONVECTION...NUMEROUS OUTFLOWS...SURFACE TROUGH...DAYTIME
HIGHS TO NEAR 100...AND WEAKENING UPPER RIDGE MAKE FOR A
PROBLEMATIC POP FORECAST FOR TODAY. SOME OF THE MODELS TRANSITION
THE CENTER OF THE RIDGE OVER US TODAY...OTHERS DO NOT...AND NONE
OF THE MODELS HAVE DONE WELL WITH THE ONGOING CONVECTION. FORECAST
SOUNDINGS FOR TODAY ARE STILL UNSTABLE BUT NOT QUITE AS EXPLOSIVE
AS YESTERDAY. STILL THOUGH...I THINK THERE SHOULD BE A DECENT SHOT
OF ADDITIONAL SCATTERED THUNDERSTORMS DEVELOPING AS WE REACH THE
AFTERNOON PEAK HEATING...ESPECIALLY WITH ALL THE OUTFLOWS THAT ARE
BOUND TO BE LINGERING OVER OR NEARBY THE AREA. BUMPED THE POPS UP
TO THE MID CHANCE RANGE EVERYWHERE AND...OF COURSE...WILL HAVE TO
SEE HOW THINGS WIND DOWN IN THE SOUTHEAST AND NORTHEAST COUNTIES
OVER THE NEXT FEW HOURS. NOT EXPECTING ANYTHING ORGANIZED TODAY
BUT ISOLATED STRONG TO SEVERE STORMS POSSIBLE AGAIN ALONG WITH
VERY HEAVY RAINFALL.

BEYOND TODAY...SEEMS LIKE WE LOSE THE RIDGE AS IT BEGINS TO RE-
CENTER OVER THE MIDDLE OF THE COUNTRY. THIS SHOULD PUT US IN A
FAVORABLE POSITION OF AT LEAST SEEING DIURNALLY DRIVEN
THUNDERSTORMS THAT LINGER INTO THE EVENING HOURS. TEMPERATURES IN
THE UPPER 90S TO LOW 100S AGAIN TODAY BUT SHOULD BEGIN TO BACK
DOWN SLOWLY FOR THE REMAINDER OF THE WEEK.

&&

.AVIATION...

06Z TAF DISCUSSION.

NOT QUITE OVER WITH CONVECTION FOR TONIGHT AS A ROUND OF STORMS IS
MOVING INTO SE AL FROM GA PRESENTLY. ONLY CONFIDENT ENOUGH TO ADD
MENTION OF TSRA IN TOI TERMINAL AT THIS TIME. OTHER AREAS DID NOT
REALLY GET A DIRECT HIT FROM THIS AFTERNOON/EVENING'S CONVECTION
SO WILL CONTINUE WITH PREVIOUS HZ THINKING OF PAST COUPLE OF
NIGHTS EXCEPT FOR TOI. THINK BOUNDARIES AND CONVECTION SHOULD HELP
WITH HZ FOR THIS MORNING. HAVE INTRODUCED SOME VCTS FOR MON
AFTERNOON AS GETTING SLIGHTLY MORE CONFIDENT OF ANOTHER ROUND OF
SCATTERED ACTIVITY AROUND THE AREA.

&&

.CLIMATE...

SELECTED HEAT RELATED CLIMATE INFORMATION FOR THE NEXT FEW DAYS.

JULY 2

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    102             1954
BIRMINGHAM                  101             1954
MONTGOMERY                  101             1969
TUSCALOOSA                  102             1970

JULY 3

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    100             1970
BIRMINGHAM                  101             1970
MONTGOMERY                  100             1877
TUSCALOOSA                  103             1970

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     98  72  97  72  96 /  40  30  30  20  30
ANNISTON   100  73  96  72  96 /  40  30  30  20  30
BIRMINGHAM 100  75  97  75  97 /  40  30  30  20  30
TUSCALOOSA  98  74  99  74  98 /  40  30  30  20  30
CALERA      98  74  97  73  96 /  40  30  30  20  30
AUBURN      98  76  96  75  94 /  40  30  30  20  30
MONTGOMERY  99  75  98  74  97 /  40  30  30  20  30
TROY        97  74  95  73  95 /  40  30  30  20  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&

88/08
Hazardous weather outlook, Jul 1, 9:35 PM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
935 PM CDT SUN JUL 1 2012

ALZ011>015-017>050-030300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
935 PM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

HOT AND HUMID CONDITIONS ARE EXPECTED TO CONTINUE INTO MONDAY...THUS
A HEAT ADVISORY REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH HOT AND HUMID CONDITIONS TO CONTINUE...A HEAT ADVISORY IS IN
EFFECT FOR MONDAY. ALTHOUGH TEMPERATURES ARE EXPECTED TO DROP
SLIGHTLY...HEAT INDEX VALUES MAY BE HIGH ENOUGH TO WARRANT
ADVISORIES TO BE EXTENDED INTO TUESDAY AND EVEN WEDNESDAY...BUT
CONFIDENCE IS LOWER AS WE MOVE TOWARD MID WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

08/MNK

In the hours before

Special weather statement, Jul 2, 3:39 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 AM CDT MON JUL 2 2012

ALZ046-020930-
BULLOCK AL-
339 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR BULLOCK COUNTY UNTIL 430 AM
CDT...

AT 337 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM UNION SPRINGS TO BEANS
CROSSROADS...AND MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MIDWAY...
  INVERNESS...
  ABERFOIL...
  PICKETT...
  THREE NOTCH...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3190 8565 3204 8588 3223 8571 3223 8560
      3211 8542 3204 8543 3202 8546 3201 8551
      3200 8551 3200 8559 3196 8560
TIME...MOT...LOC 0838Z 309DEG 9KT 3215 8566 3200 8580
Special weather statement, Jul 2, 3:47 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 AM CDT MON JUL 2 2012

ALZ027-020915-
TALLADEGA AL-
347 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA COUNTY
UNTIL 415 AM CDT...

AT 348 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GRANT TOWN...OR 9 MILES NORTHEAST OF TALLADEGA...
MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GRANT TOWN...
  JENIFER...
  CAMP MAC...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3354 8580 3350 8585 3350 8591 3346 8591
      3345 8592 3341 8592 3352 8608 3359 8602
      3358 8579
TIME...MOT...LOC 0848Z 296DEG 11KT 3352 8597
Special weather statement, Jul 2, 4:15 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 AM CDT MON JUL 2 2012

ALZ019-021-027>029-021000-
CALHOUN AL-CLAY AL-CLEBURNE AL-RANDOLPH AL-TALLADEGA AL-
415 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA...
NORTHWESTERN RANDOLPH...SOUTHWESTERN CLEBURNE...NORTHEASTERN CLAY AND
SOUTHERN CALHOUN COUNTIES UNTIL 500 AM CDT...

AT 414 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORMS ACROSS NORTHERN TALLADEGA AND CLAY
COUNTIES...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  OXFORD...
  HOBSON CITY...
  ANNISTON METRO AIRPORT...
  OXFORD LAKE...
  MOUNT CHEAHA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3361 8545 3331 8546 3344 8622 3366 8615
TIME...MOT...LOC 0914Z 283DEG 15KT 3354 8591
Special weather statement, Jul 2, 4:59 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 AM CDT MON JUL 2 2012

ALZ019-021-026>029-021100-
CALHOUN AL-CLAY AL-CLEBURNE AL-RANDOLPH AL-ST. CLAIR AL-TALLADEGA AL-
459 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA...EASTERN
ST. CLAIR...NORTHERN RANDOLPH...SOUTHERN CLEBURNE...NORTHEASTERN CLAY
AND SOUTHERN CALHOUN COUNTIES UNTIL 600 AM CDT...

AT 459 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A LINE OF
STRONG THUNDERSTORMS FROM ASHVILLE TO OXFORD TO BARFIELD...MOVING
SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE BUT ARE NOT
LIMITED TO...

  SAKS...
  WEST END-COBB TOWN...
  COBB TOWN...
  FORT MCCLELLAN...
  ANNISTON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3319 8525 3358 8640 3379 8638 3390 8621
      3356 8531
TIME...MOT...LOC 0959Z 293DEG 14KT 3364 8602
Special weather statement, Jul 2, 5:52 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 AM CDT MON JUL 2 2012

ALZ029-038-021145-
CHAMBERS AL-RANDOLPH AL-
552 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAMBERS AND SOUTHERN
RANDOLPH COUNTIES UNTIL 645 AM CDT...

AT 551 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CRYSTAL LAKE TO TRAMMEL
CROSSROADS...AND MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ROANOKE...
  STROUD...
  LAFAYETTE...
  LANETT...
  CRYSTAL LAKE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3285 8518 3293 8559 3308 8559 3309 8560
      3311 8560 3328 8553 3327 8526
TIME...MOT...LOC 1051Z 296DEG 19KT 3324 8539 3299 8556
Special weather statement, Jul 2, 5:54 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 AM CDT MON JUL 2 2012

ALZ021-021130-
CLEBURNE AL-
554 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE COUNTY
UNTIL 630 AM CDT...

AT 548 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ABERNATHY...OR 11 MILES SOUTHWEST OF TALLAPOOSA...
MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  RANBURNE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3350 8535 3349 8535 3354 8563 3371 8562
      3372 8535 3368 8533 3349 8530
TIME...MOT...LOC 1054Z 287DEG 23KT 3360 8535

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:02 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah43 min
Jul 1, 7:44 PM CDTSpecial Weather StatementBMXCherokee46 min
Jul 1, 10:31 PM CDTSpecial Weather StatementBMXRussell44 min
Jul 1, 11:21 PM CDTSpecial Weather StatementBMXBarbour39 min
Jul 2, 12:00 AM CDTSpecial Weather StatementBMXBarbour30 min
Jul 2, 12:29 AM CDTSpecial Weather StatementBMXBarbour, Pike46 min
Jul 2, 1:34 AM CDTSpecial Weather StatementBMXBarbour26 min
Jul 2, 1:58 AM CDTSpecial Weather StatementBMXBarbour62 min
Jul 2, 2:48 AM CDTSpecial Weather StatementBMXBullock42 min
Jul 2, 3:34 AM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Montgomery, Pike3 hr
Jul 2, 3:39 AM CDTSpecial Weather StatementBMXBullock51 min
Jul 2, 3:47 AM CDTSpecial Weather StatementBMXClay28 min
Jul 2, 4:15 AM CDTSpecial Weather StatementBMXClay45 min
Jul 2, 4:59 AM CDTSpecial Weather StatementBMXRandolph, St. Clair61 min
Jul 2, 5:28 AM CDTAreal Flood AdvisoryBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
Jul 2, 5:34 AM CDTSevere Thunderstorm WarningBMXSt. Clair26 min
Jul 2, 5:52 AM CDTSpecial Weather StatementBMXChambers53 min
Jul 2, 5:54 AM CDTSpecial Weather StatementBMXCleburne36 min
Jul 2, 6:37 AM CDTSpecial Weather StatementBMXJefferson23 min
Jul 2, 7:04 AM CDTSpecial Weather StatementBMXWalker41 min
Jul 2, 7:10 AM CDTSpecial Weather StatementBMXJefferson50 min
Jul 2, 7:18 AM CDTSevere Thunderstorm WarningBMXJefferson, Walker27 min
Jul 2, 7:35 AM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jul 2, 7:44 AM CDTSpecial Weather StatementBMXJefferson46 min
Jul 2, 8:05 AM CDTSpecial Weather StatementBMXWinston40 min
Jul 2, 8:32 AM CDTAreal Flood AdvisoryBMXWalker3 hr
Jul 2, 9:01 AM CDTSpecial Weather StatementBMXWinston44 min
Jul 2, 9:24 AM CDTAreal Flood AdvisoryBMXWinston3 hr
Jul 2, 10:46 AM CDTSpecial Weather StatementBMXPerry44 min
Jul 2, 11:15 AM CDTSevere Thunderstorm WarningBMXPerry25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.